| Catalog Number |
18063550 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/06/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reported: "drill damaged in surgery.According to information on the notification form, all fragments were recovered.".
Additional Manufacturer Narrative
Please note the correction to h6 component code.The reported event could be confirmed, since the device was returned, and matches the alleged failure.The received drill is broken from the tip and the breakage area is not returned.From the microscopic image of the breakage point, it reveals typical characteristics of a brittle fracture i.E., a relatively smoother surface at the center than at the edges.Since the breakage was brittle (sudden) in nature, there is evidence of abrupt features, especially by plateau on both sides of the fracture face.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to user related.If any additional information is provided, the investigation will be reassessed.
Event or Problem Description